MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE
Model Number LXA21
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 11/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted.Tavi performed.
 
Event or Problem Description
Received information from sure avr registry about subject: (b)(4), a (b)(6) -year old, female patient.On (b)(6) 2011, a mitroflow lxa21 was implanted via median sternotomy.No concomitant procedure was performed.The site indicated ae 1 - valve related serious adverse event: non-structural dysfunction / other non structural dysfunction: early degeneration of the aortic valve prosthesis.Mixed valvulopathy complicated by systolic-diastolic left ventricular failure, that occurred on (b)(6) 2015.The site indicated ae 3 - reintervention / other: degeneration of the valve / transcatheter valve replacement, that occurred on (b)(6) 2016.Upon review of the sure-avr database a second sae occurred.Sae 2 - cancer: adenocarcinoma of the cardia, which occurred on (b)(6) 2017.This event was deemed not device related by the site.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa21, s/n # (b)(6), , as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa21 mitroflow aortic pericardial heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
The manufacturer has made several attempts to retrieve additional event information and has not received any follow-up.Because the device is not available and no additional information was received no further investigation is possible at this time and the root cause of the event cannot be determined.Based on the information available the patient re-intervention was consequent of a structural valve deterioration leading to valve insufficiency.The root cause of this structural valve deterioration is unknown.If additional information is received the manufacturer will reassess the investigation.

Brand Name
MITROFLOW LXA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key8097936
Report Number3004478276-2018-00344
Device Sequence Number2015727
Product Code LWR
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)160430
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model NumberLXA21
Device Catalogue NumberLXA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/12/2018
01/17/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/07/2019
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight70